Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 95, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 30, 2019, 6:03 PM CDT for Reynolds County, Missouri. It took effect at Mar 30, 2019, 8:36 PM CDT. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2019, 6:03 PM CDT (23:03 UTC)
- In effect from
- Mar 30, 2019, 8:36 PM CDT
- Expired
- Mar 31, 2019, 12:44 PM CDT
- In force
- 16 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 9.56 ft at Mar 31, 2019, 12:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
156
WGUS43 KLSX 302303
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
603 PM CDT Sat Mar 30 2019
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Black River near Annapolis
.This Flood Warning is a result of 1 to locally 2 inches of rain over
the area in the last couple of days. Little additional precipitation is
expected in the next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-312302-
/O.NEW.KLSX.FL.W.0095.190331T0142Z-190401T1200Z/
/ANNM7.1.ER.190331T0142Z.190331T0600Z.190331T1200Z.NO/
603 PM CDT Sat Mar 30 2019
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Black River near Annapolis
* until Monday morning.
* At 5:15 PM Saturday the stage was 7.4 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this evening and
crest near 8.5 feet by after midnight tonight. The river is
forecast to fall below flood stage by tomorrow morning.
* Impact: At 9.0 feet...County Road 372 will begin flooding near this
height.
* Impact: At 8.0 feet...Annapolis Road on the east bank of the Black
River south of Lesterville begins flooding close to this height.
This is the only road directly connecting Annapolis and
Lesterville.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/31 04/01 04/02 04/03 04/04
Black River
Annapolis 8.0 7.41 8.0 5.5 5.0 4.7
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
Maples4 follow-up statements
759
WGUS83 KLSX 310137
FLSLSX
Flood Statement
National Weather Service St Louis MO
837 PM CDT Sat Mar 30 2019
...The flood warning continues for the following rivers in
Missouri...
Black River near Annapolis
.This Flood Warning is a result of 1 to locally 2 inches of rain over
the area in the last couple of days. Little additional precipitation is
expected in the next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-010136-
/O.EXT.KLSX.FL.W.0095.190331T0136Z-190401T1724Z/
/ANNM7.1.ER.190330T2323Z.190331T0600Z.190331T1724Z.NO/
837 PM CDT Sat Mar 30 2019
The Flood Warning continues for
the Black River near Annapolis
* from this evening to Monday afternoon.
* At 8:15 PM Saturday the stage was 8.9 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 9.5 feet by after midnight
tonight, then fall below flood stage tomorrow early afternoon.
* Impact: At 9.0 feet...County Road 372 will begin flooding near this
height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/31 04/01 04/02 04/03 04/04
Black River
Annapolis 8.0 8.87 8.9 5.7 5.1 4.7 4.4
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
Maples641
WGUS83 KLSX 310252
FLSLSX
Flood Statement
National Weather Service St Louis MO
952 PM CDT Sat Mar 30 2019
...The flood warning continues for the following rivers in
Missouri...
Black River near Annapolis
.This Flood Warning is a result of 1 to locally 2 inches of rain over
the area in the last couple of days. Little additional precipitation is
expected in the next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-010251-
/O.EXT.KLSX.FL.W.0095.000000T0000Z-190401T2015Z/
/ANNM7.1.ER.190330T2323Z.190331T0600Z.190331T2015Z.NO/
952 PM CDT Sat Mar 30 2019
The Flood Warning continues for
the Black River near Annapolis
* until Monday afternoon.
* At 9:15 PM Saturday the stage was 9.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 10.5 feet by after midnight
tonight, then fall below flood stage tomorrow afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/31 04/01 04/02 04/03 04/04
Black River
Annapolis 8.0 9.21 5.8 5.1 4.9 4.8
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
Maples555
WGUS83 KLSX 311351
FLSLSX
Flood Statement
National Weather Service St Louis MO
851 AM CDT Sun Mar 31 2019
...The flood warning continues for the following rivers in
Missouri...
Black River near Annapolis
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-011350-
/O.EXT.KLSX.FL.W.0095.000000T0000Z-190401T1704Z/
/ANNM7.1.ER.190330T2323Z.190331T0530Z.190331T1704Z.NO/
851 AM CDT Sun Mar 31 2019
The Flood Warning continues for
the Black River near Annapolis
* until Monday afternoon.
* At 8:15 AM Sunday the stage was 8.4 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage by
this afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/01 04/02 04/03 04/04 04/05
Black River
Annapolis 8.0 8.41 6.3 5.4 4.8 4.5 4.4
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$007
WGUS83 KLSX 311744
FLSLSX
Flood Statement
National Weather Service St Louis MO
1244 PM CDT Sun Mar 31 2019
...The flood warning is cancelled for the following rivers in
Missouri...
Black River near Annapolis
.This is the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-311814-
/O.CAN.KLSX.FL.W.0095.000000T0000Z-190401T1704Z/
/ANNM7.1.ER.190330T2323Z.190331T0530Z.190331T1545Z.NO/
1244 PM CDT Sun Mar 31 2019
The Flood Warning is cancelled for
the Black River near Annapolis.
* At 12:15 PM Sunday the stage was 7.8 feet.
* Flood stage is 8.0 feet.
* The river fell below flood stage at 10:45 AM Sunday.
* The river will continue falling to 6.3 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/01 04/02 04/03 04/04 04/05
Black River
Annapolis 8.0 7.78 6.3 5.4 4.8 4.5 4.4
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 3:18 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 30, 3:18 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 318 PM CDT Sat Mar 30 2019 .SHORT TERM... (Through Late Sunday Night) Issued at 316 PM CDT Sat Mar 30 2019 A strong cold front has shifted just southeast of our forecast area this afternoon with strong low level cold air advection behind it leading to falling temperatures this afternoon. There was post frontal precipitation across much of the forecast area this afternoon due to an upper level trough with a strong embedded shortwave moving through MO. The precipitation type was liquid rain from STL south and east, but was a mix of rain, sleet and snow north and west of STL as surface temperatures have fallen into the middle 30s. With air temperatures above the freezing mark and warm ground temperatures any accumulation was light and mainly on elevated surfaces and grassy areas with roads just wet. This precipitation should quickly exit the forecast area by early evening, followed by rapid clearing. Below normal temperatures are forecast tonight due to the clearing sky, diminishing winds, and surface dew points dropping into the teens to lower 20s. These unseasonably cold temperatures will continue through Sunday night with a clear sky and dry conditions as a surface ridge moves eastward from the Plains through MO and IL. GKS .LONG TERM... (Monday through Next Saturday) Issued at 316 PM CDT Sat Mar 30 2019 NW upper level flow will prevail for the first half of the work week as upper level ridging builds into the area. At the surface, we'll see high pressure slide to our southeast, turning our winds around to the south. Ridging aloft and high pressure at the surface will keep the weather fairly quite across the mid-Mississippi Valley. In fact, the only chance we have for precip is as a weak embedded shortwave ripples through the NW flow on Tuesday when model guidance spits out some scattered showers. Fortunately that southerly flow will keep temps warm enough so that any precip that does manage to reach the ground will fall as rain. Generally southerly flow will continue to moderate temps through mid week, allowing highs to push near 70 by Wednesday. Things should turn a bit more noisy by Wednesday night, when a deep upper trough is progged to sweep across the central CONUS. This will drive a surface low from the OK/TX panhandles on Wednesday night through NE MO by Thursday evening. Guidance is in reasonably good agreement showing WAA precip beginning around 06z Thursday before keeping varying degrees of precip around until the cold front sweeps through on Thursday night. This low track and timing certainly introduces at least some chance for strong thunderstorms on Thursday afternoon and evening, though plenty of time remains for forecast changes in these features. Furthermore, even if both those features hold, being several days away, it's nearly impossible to tell just how unstable we'll get once we're in the warm sector. For the time being, I will be sticking with thunder in the forecast and keep the mention of strong storms to this discussion. Beyond that storm, upper level ridging and surface high pressure will regain their hold on the region. This will likely set the stage for a quiet start to next weekend with highs again pushing toward 70. BSH && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1146 AM CDT Sat Mar 30 2019 The cold front has shifted southeast of the taf sites late this morning with gusty northerly winds at the taf sites as a surface ridge centered over the northern Plains builds southeastward into the region. The surface wind will become more northwesterly tonight and gradually diminish as the surface pressure gradient relaxes. An upper level disturbance will continue to bring light rain to the taf sites this afternoon with a brief period of light snow possible in UIN and COU as the temperature continues to drop with cold air advection. The cloud ceiling may drop into the MVFR category this afternoon in UIN, and should vary between 700 feet and 2000 feet in COU and the St Louis metro area. The cloud cover will clear out rapidly this evening. SPECIFICS FOR KSTL: The cold front has shifted southeast of STL late this morning with gusty northerly winds as a surface ridge centered over the northern Plains builds southeastward into the region. The surface wind will become more northwesterly tonight and gradually diminish as the surface pressure gradient relaxes. An upper level disturbance will continue to bring rain to STL this afternoon. The cloud ceiling should vary between 700 feet and 2000 feet this afternoon. The cloud cover will clear out rapidly this evening. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 30, 3:51 PM CDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 351 PM CDT Sat Mar 30 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-312100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 351 PM CDT Sat Mar 30 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Moderate to major river flooding is ongoing at points on the Mississippi, Illinois, and Missouri Rivers. See the appropriate Flood Statements for specific details. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Major river flooding will continue or is expected to occur at Hannibal, Saverton Lock and Dam, Clarksville Lock and Dam, and Winfield Lock and Dam on the Mississippi River and at Hardin along the Illinois River. Otherwise, moderate flooding will continue at points on the Mississippi, Missouri and Illinois Rivers. See the appropriate Flood Statements for specific details. There is a chance for thunderstorms on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:48 PM CDT | River Flood Warning | LSX | Marion | 25 hr |
| Mar 29, 9:27 PM CDT | River Flood Warning | LSX | Cole | 38 hr |
| Mar 30, 6:08 AM CDT | River Flood Warning | LSX | Lewis | 48 hr |
| Mar 30, 6:08 AM CDT | River Flood Warning | LSX | Lewis | 63 hr |
| Mar 30, 6:08 AM CDT | River Flood Warning | LSX | Marion | 61 hr |
| Mar 30, 8:13 AM CDT | River Flood Warning | LSX | Monroe | 37 hr |
| Mar 30, 3:26 PM CDT | River Flood Warning | LSX | Saint Charles | 15 hr |
| Mar 30, 3:30 PM CDT | River Flood Warning | LSX | Lincoln | 34 hr |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.